MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP170N
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the gastrointestinal videoscope exhibited a foreign material in the nozzle and the distal end had a burn.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.An analysis of the foreign object clogging the air and water supply nozzle was found to be protein and cellulose.As neither of these were found to be originating from the endoscope, it is likely to have been caused by the user's handling of the endoscope.Additional investigation of the burn on the plastic distal end cover concluded that this may have occurred when some kind of treatment tool or cleaning brush came into strong contact with the tip cover.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, an identification and root cause for the reported suggested malfunction(s) could not be established.The event can be detected/prevented by following the instructions for use which state: ·labeling subject event 1: a foreign material in the nozzle, subject event 3: the procedure was cancelled due to clogging of the air/water function the subject events can be detected and prevented by implementing in accordance with the below ifu.It was confirmed that instructions for gif-xp170n and gif-h170 operation manual chapter 3, ¿preparation and inspection¿ describes how to detect the events.Instructions for gif/cf-h170 series reprocessing manual chapter 5, ¿reprocessing of the endoscope (and related reprocessing accessories)¿ describes how to prevent the events.Subject event 2: the distal cover had a burn.The subject event can be detected and prevented by implementing in accordance with the below ifu.Instructions for gif-xp170n and gif-h170 operation manual chapter 3, ¿preparation and inspection¿ and chapter 4, ¿operation¿ describe how to detect and prevent the event.Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20392742
Report Number9610595-2024-20345
Device Sequence Number6566599
Product Code FDS
UDI-Device Identifier04953170334146
UDI-Public04953170334146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-XP170N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer11/20/2024
02/26/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/27/2024
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV-170-VIDEO SYSTEM CENTER.
Patient SexUnknown